Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 1, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Dec 31, 2021, 8:13 PM PST for Orange County, San Diego County, California. It took effect at Jan 1, 2022, 2:21 AM PST. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2021, 8:13 PM PST (04:13 UTC)
- In effect from
- Jan 1, 2022, 2:21 AM PST
- Expired
- Jan 3, 2022, 11:00 AM PST
- In force
- 57 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949 WHUS46 KSGX 010413 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 813 PM PST Fri Dec 31 2021 CAZ043-552-011400- /O.NEW.KSGX.BH.S.0001.220101T1400Z-220103T1900Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 813 PM PST Fri Dec 31 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM PST SATURDAY THROUGH MONDAY MORNING... * WHAT...Astronomical high tides of 7 to 7.5 feet expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Each morning during high tide. From 6 AM PST Saturday through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to favored low- lying areas. Impacts are not expected to be significant. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
6 follow-up statements
797 WHUS46 KSGX 011021 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 221 AM PST Sat Jan 1 2022 CAZ043-552-012300- /O.EXT.KSGX.BH.S.0001.220101T1021Z-220103T1900Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 221 AM PST Sat Jan 1 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Elevated surf is expected this morning with surf of 4 to 6 feet with local sets to 7 feet mainly over San Diego County. This surf will subside by tonight. Astronomical high tides of 7 to 7.5 feet are expected each morning today through Monday. * WHERE...Orange County Coastal Areas and San Diego County Coastal Areas. * WHEN...Elevated surf expected today. Tidal impacts each morning through Monday morning around the time of high tide. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to favored low- lying areas. Impacts are not expected to be significant. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
114 WHUS46 KSGX 012131 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 131 PM PST Sat Jan 1 2022 CAZ043-552-021100- /O.CON.KSGX.BH.S.0001.000000T0000Z-220103T1900Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 131 PM PST Sat Jan 1 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Astronomical high tides around 7 feet are expected each morning today through Monday. * WHERE...Orange County Coastal Areas and San Diego County Coastal Areas. * WHEN...Through Monday around the time of high tide, which will occur each day between 800 AM and 900 AM. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to favored low- lying areas. Impacts are not expected to be significant. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution when parking a car in a low-lying location next to a beach. && $$ Maxwell
100 WHUS46 KSGX 020527 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 927 PM PST Sat Jan 1 2022 CAZ043-552-021400- /O.CON.KSGX.BH.S.0001.000000T0000Z-220103T1900Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 927 PM PST Sat Jan 1 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Astronomical high tides around 7 feet are expected each morning today through Monday. * WHERE...Orange County Coastal Areas and San Diego County Coastal Areas. * WHEN...Through Monday around the time of high tide, which will occur each day between 800 AM and 900 AM. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to favored low- lying areas. Impacts are not expected to be significant. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
454 WHUS46 KSGX 020947 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 147 AM PST Sun Jan 2 2022 CAZ043-552-030000- /O.CON.KSGX.BH.S.0001.000000T0000Z-220103T1900Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 147 AM PST Sun Jan 2 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Astronomical high tides around 7 feet are expected both Sunday and Monday mornings. * WHERE...Orange County Coastal Areas and San Diego County Coastal Areas. * WHEN...Through Monday around the time of high tide, which will occur each day between 800 AM and 900 AM. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to favored low- lying areas. Impacts are not expected to be significant. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
573 WHUS46 KSGX 022149 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 149 PM PST Sun Jan 2 2022 CAZ043-552-031130- /O.CON.KSGX.BH.S.0001.000000T0000Z-220103T1900Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 149 PM PST Sun Jan 2 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Astronomical high tides around 7 feet are expected Monday morning. * WHERE...Orange County Coastal Areas and San Diego County Coastal Areas. * WHEN...Monday morning around the time of high tide, which will occur around 900 AM. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to favored low- lying areas. Impacts are not expected to be significant. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution when parking a car in a low-lying location next to a beach around the time of high tide. && $$ Maxwell
321 WHUS46 KSGX 030923 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 123 AM PST Mon Jan 3 2022 CAZ043-552-031900- /O.CON.KSGX.BH.S.0001.000000T0000Z-220103T1900Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 123 AM PST Mon Jan 3 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WHAT...Astronomical high tides around 7 feet are expected this morning. * WHERE...Orange County Coastal Areas and San Diego County Coastal Areas. * WHEN...This morning around the time of high tide, which will occur around 900 AM. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to favored low- lying areas. Impacts are not expected to be significant. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 31, 1:35 PM PST, 6 hours 38 minutes earlier.
Area forecast discussion, Dec 31, 1:35 PM PST, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
135 PM PST Fri Dec 31 2021
.SYNOPSIS...
Another cold shot from the north will stir up residual moisture and
threaten a few more showers through this evening, mainly near the
mountains. Stronger and gusty westerly winds will develop over the
mountains late today, followed by gusty north to northeast winds
along the coastal foothills and below the Cajon Pass Saturday
morning. The incoming dry air and clear skies will again result in
cold nights with Saturday night the coldest when frost will be more
widespread inland. Cool weather will greet the new year, but a
warming trend will push temperatures back above normal later next
week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Some very weak returns beginning to show up on radar just after
midday, and some very light rainfall was being measured at a few
rain gages in southern San Diego County. A rather thick looking
cloud deck continues to press up against the mountains with fog, and
increasing westerly winds over the higher terrain. The onshore sfc
pressure gradient still not impressive, but in the wind-prone
mountain areas, westerly winds were running 25 to 30 MPH with gusts
40 to 45 MPH. A Wind Advisory is in effect this afternoon adnd
evening for these mountain and adjacent desert areas.
Low pressure, south of San Diego, will get a friendly boot inland
across the northern Sea of Cortes today by yet another shortwave
diving south over the Great Basin. This will carry any additional
significant precipitation with it, south of us. It has left behind a
rather moist airmass though, and this may interact with the wave
from the north to spark a few rain/snow showers, mainly over the
mountains through this evening. As these features exit the region,
we will settle into a more tranquil weather pattern with dry, NW
flow aloft, and eventually weak ridging and warming later next week.
In the meantime, we will have some weather to contend with. Gusty
westerly winds are develping over our mountains and deserts as this
wave from the north approaches and passes us. This has prompted a
Wind Advisory for the mts/deserts for gusty westerly winds through
tonight. Farther west, over the Inland Empire, where winds will be
light, the dry air and clear skies will set up a chilly night with
areas of frost. This has prompted a Frost Advisory for the I.E.
As the dry air settles in and the winds relax even more, expect a
colder night with more widespread frost in all the valleys and
deserts Saturday night.
Temperatures will remain below average through early next week,
moderating around midweek, and rising above average by Thursday. No
additional storms are on the horizon either for the next ten days as
the storm track retreats to higher latitudes.
&&
.AVIATION...
312130Z...Coast/Valleys...SCT-BKN clouds with bases 2500-4500 ft MSL
and locally around 1500 ft MSL will prevail through tonight with
most vis above 6 miles below the clouds. Clearing will occur Sat
morning from north to south. Any -SHRA that occurs will be isolated
through this evening. Local northeast surface winds 15-25 knots with
gusts to 40 knots will develop below Cajon Pass and VCNTY Santa Ana
Mountains after 12Z Sat.
Mountains and Deserts...SCT-BKN clouds with bases 3000-6000 ft MSL
will occur through tonight with local terrain obscurations,
especially San Diego County. Isolated -SHRA will occur through this
evening. Mostly clear skies will return Saturday morning. Areas of
west surface winds 20-30 knots with local gusts over 50 knots
through 08Z Sat will result in LLWS and strong up/downdrafts. Winds
will become northeasterly late tonight with local surface gusts to
40 knots.
&&
.MARINE...
West winds of 15 to 25 knots with local gusts to 30 knots will occur
through late tonight. Combined seas of 7 to 9 feet will also occur,
with the dominant period of 8 seconds resulting in choppy seas. A
Small Craft Advisory is in effect through 2 AM Saturday for the
winds and swells. No hazardous marine conditions are expected this
weekend through the middle of next week.
&&
.BEACHES...
Astronomical high tides near 7 feet are expected each morning from
Saturday through Monday. Minor tidal overflow at low-lying beach
locations will be possible.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 2 PM this afternoon to 3 AM PST Saturday for
Apple and Lucerne Valleys-Riverside County Mountains-San
Bernardino County Mountains-San Diego County Deserts-San
Diego County Mountains-San Gorgonio Pass Near Banning.
Frost Advisory from 4 AM to 8 AM PST Saturday for San Bernardino
and Riverside County Valleys-The Inland Empire.
PZ...Small Craft Advisory from 8 AM this morning to 2 AM PST Saturday
for Coastal Waters from San Mateo Point to the Mexican
Border and out to 30 nm-Waters from San Mateo point to the
Mexican Border Extending 30 to 60 nm out including San
Clemente Island.
&&
PUBLIC...10
AVIATION/MARINE/BEACHES...MaxwellThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:20 AM PST | Frost Advisory | SGX | Riverside, San Bernardino, San Diego | 29 hr |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.